migraines and when to stop progesterone cream?

by Maxine
(Colorado Springs )

Hello, thank you so much for your caring and knowledgeable information. I have been a migraine sufferer ever since I started my menstrural cycle at 14 year old. I'm now 39 and happened upon your website after researching breast tenderness relief. About the beginning of January my breasts became unbearablely sore and the pain never stopped. My migraines became more frequent to about 3 or 4 days a week and my mood swings were high. I've always thought the migraines were due to hormones. After reading your information on progesterone cream I started using 400 mg of progesterone daily starting on February 4th. The breast tenderness stopped for awhile and my migraines were dulled but still there. So on February 18th I upped my dosage to 500 mg a day spliting it up between morning and evening. I'm feeling much better and to my surprise my mojo has also returned. My cycles are normally between 21 and 24 days and I have already had one but there was very light bleeding. I'm so afraid to stop the cream for fear the migraines and tenderness will return. I read that if symptoms were severe that I could use the cream daily for a few months until they are stable. When do you think I should start to decrease the dosage or even stop when my period starts and then start using again when I ovulate? Thank you!

Comments for migraines and when to stop progesterone cream?

Click here to add your own comments

Mar 04, 2015
migraines and when to stop progesterone cream?
by: Wray

Hi Maxine Thanks for the kind words. Please would you read the following pages, which should help further, Migraines,
Breast Tenderness, Breast Cysts and Peri-menopause. Although you're only 39, it sounds as if you could be in the very early stages of P-M. My symptoms started round about then too, although I only reached Menopause at 51. It also sounds as if you are short of Vitamin D, this is also low in migraines. And possibly iodine, short in breast tenderness and cysts. I would suggest not stopping the progesterone but use it daily. There's no harm in this, I did it and didn't look back. Take care Wray

Mar 04, 2015
Will I ovulate?
by: Maxine

Thank you Wray. I was wondering if I use the cream daily will I still ovulate? I'm am not interested in having more children but wondering how this would effect me being that I'm only 39. Also do you think I should still use 500 mg daily or try to slowly cut back? Thank you so much.

Mar 05, 2015
Will I ovulate?
by: Wray

Hi Maxine In all likelihood you won't ovulate, progesterone can be used as a Contraceptive. See this page here. for more info. It won't affect you adversely, as you will be supplying progesterone, which would normally be supplied by the corpus luteum. But judging by your past symptoms you have not ovulated each month, or you had a defective luteal phase, see here, here, here, here, here, here, here and here. I really think you should try cutting back from the 500mg/day. Not that it's harmful, but costly! But please have your vitamin D levels checked, I'm sure they are too low. Take care Wray

Mar 09, 2015
😊
by: Anonymous

Thank you Wrey. Now that I can recall I used to use a vitamin d3 cream and take a spirulina supplement. This must partly be a result of not paying attention to myself. I work In the business of taking care of others not to mention family and home. Thanks for the reminder. I will keep you updated.

Apr 06, 2015
Should I increase dosage b/f cycle?
by: Maxine

Hi Wray. That was me on the anonymous comment before. I didn't notice that I had left that section blank. Anyway I wanted to ask you if I should increase my dosage of progesterone cream the week before my period. My symptoms still seem to be coming back before my past two cycles especially the migraines. I am still using 500 mg a day splitting it up morning and evening even during bleeding. I haven't tried to decrease the amount yet being that my symptoms are not stable during this time. I'm beginning to feel like my old terrible self agin. I am using a vitamin d 3 cream and taking a spirulina supplement.

Apr 06, 2015
Should I increase dosage b/f cycle?
by: Wray

Hi Maxine I would rather you had a vitamin D test done to check your level, it could be this is all you need and not more progesterone. I also don't know what cream you are using, so can't tell if you are getting the full 500mg/day. If you are using the Natpro, then I do know you will be getting it, we run saliva tests which show it's absorbed very well, see Saliva Tests. A vitamin D3 cream is good, very protective for the skin, but the level internally does not rise fast, I've tried it too. You really must take it, at least 5000iu/day better still 10,000iu/day. Please read the link I gave you. Take care Wray

Apr 22, 2015
Severe migraines
by: LeighM

Hi, I have been reading this site alot. I am 34 years old and have been having migraines for years. I get them throughout the month but esp around ovulation and period. I have tried so many migraine preventive and no luck. I tried Progesterone cream but I am thinking I used way too little. I have no idea where to start but I need help!

Apr 23, 2015
10% progestrone cream
by: Maxine

Hi Wray, thank you. I am using ona's 10% natural progestrone cream. 1 full teaspoon a day breaking it up morning and evening. There is 125mg per quarter teaspoon of natural progestrone. I also started taking a 10,000 IU sublingual vitamin d3 a day. Are sublingual sock? I do think it has helped with my energy levels. It's too early to tell if that will help the the migraines but I will let you know as my cycle is due in about a week. At any rate the migranes are much less and only a few a month compared to 4 a week but when I get one it feels like the end of the world. Thank you again.

Aug 13, 2015
Should I stop the cream when bleeding? I need advise
by: Maxine

Hi Wrey, I have been using 500 mg progesterone a day even through bleeding since I have first writen you. My symptoms are pretty much gone but still a small headache after bleeding has stopped. I have tried a few times to slowly cut back on the amount of cream I use but then the breast tenderness returns. My last cycle was very light then about a week and a half later I spotted for a few days. I was thinking that maybe I should stop the cream the next time I start bleeding and then continue when ovulation starts but I'm not sure. Thank you so much for your advice. You knowledge is much appreciated.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...